Revitalash is a formula that when applied to the base of the eyelashes, claims to help grow thicker and darker eyelashes. The U.S. Food & Drug Administration has recalled and seized previous formulas, but the latest formula for the makeup has been approved. When using this product, you might notice some changes and side effects. Some of them are minor, while some can lead to major health risks. Apply carefully and see your doctor if you notice changes in your body, especially on or near your eyes.
Iris Pigment Color Change
Some women, especially those with lighter eye colors, like blue or gray said that the iris of their eyes became darker with use of the Revitalash. This health risk is likely nonreversible. However, according to the Revitalash website, the product should never touch the eye when used correctly and, therefore, this pigment change should not occur.
Brittle, Sparse Lashes
Many users report that Revitalash has the opposite effect on their eyelashes than they were hoping for: eyelashes become stiff and brittle and can break easily. This may be a health risk as well as a cosmetic risk: Eyelashes help to shield the eyes from sun rays and foreign particles, but brittle, broken eyelashes can not protect eyes effectively.
You may see that after application, the skin at the base of your eyelash becomes irritated. This is most likely an allergy to the formula, and its use should either be discontinued or applied in a way that none of the formula touches the skin. The Revitalash website recommends you not saturate the brush but rather wipe away excess formula before applying a very small amount to your eyelashes only.
Revitalash users may notice a darkening of the skin around the base of the eyelashes. This is most likely because some of the formula is dripping from the brush onto the skin and giving it a darker pigmentation, much like the pigments it is adding to the eyelash. Remove the excess from the brush and take care to not touch the skin.
One of the reasons that previous formulas of Revitalash were not approved by the FDA was because they caused blurred vision in some subjects, due to damage done to the optic nerve. If you do find that your vision is blurry after using this product, discontinue use immediately. You may have gotten a hold of an older, nonapproved formulation of the product. See your ophthalmologist for a check-up.